How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Other
Category: Endocrinology
Satisfied Customers: 42872
Experience:  Experienced physician, undergraduate studies at MIT, studied Engineering, qualified to answer your questions.
41363181
Type Your Endocrinology Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I am a 42 year old female with these symptoms: severe

Customer Question

Hello. I am a 42 year old female with these symptoms: severe insomnia, loss of libido, and lack of appetite. These symptoms have been going on for about 5 months. I was previously on heavy doses of psychotic meds (Cymbalta, Abilify, and Klonazepam) for about 3 1/2 years. I have recently had thyroid levels checked (free t3 and free t4) as well as general thyroid and they were normal. Also, my hormone level was checked and that was normal as well. I am wondering if there is something wrong with my pituitary gland or some other area in the brain. Please give me an honest answer and what I should do.
Thank you for your help!
Bethany
Submitted: 1 year ago.
Category: Endocrinology
Expert:  Dr. David replied 1 year ago.

This is Dr. David

what diagnosis do you have? bipolar disorder? generalized anxiety disorder? schizophrenia?

any of these can cause severe insomnia, loss of libido, lack of appetite.

are you taking both Geodon and Zyprexa now?

Customer: replied 1 year ago.
I was diagnosed with Schizophrenia. Right now my hands are shaking and I'm having a hard time writing this message. Maybe it is just nervousness. No, I am not taking any meds right now except for melatonin.
Expert:  Dr. David replied 1 year ago.

you shouldn't be stopping your medications on your own

this can lead to worse schizophrenia symptoms and worse situations later on.

you need to go back on your medication and see your doctor.

Customer: replied 1 year ago.
I do not hear voices anymore, and I feel that the medications have caused some of these symptoms. I do not wish to go back on any SSRI's. Are you just trying to endorse these medications because you have to ? Based on the symptoms, would it be helpful for me to see an endocrinologist?
Expert:  Dr. David replied 1 year ago.

schizophrenia usually just doesn't get better on its own.

most likely the voices will come back at some point.

you can always see an endocrinologist at any point and get testing.

you have had thyroid hormone testing which is normal.

loss of libido in women can be from low estrogen levels

insomnia is usually not affected by your hormones